# SDR USAAD99008

- Difficulty date: January 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N918VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48138
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Part number: V1211
- Condition: Contaminated
- Location: A/C Bay
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CLT/CLE - FLT 1174 - DURING APPROACH, THE LAVATORY SMOKE DETECTORS ACTIVATED.  AFTER TURNING OFF THE ENGINE BLEEDS, THE SMOKE DETECTORS RETURNED TO NORMAL.  MAINTENANCE CHECKED THE ENGINE INLET AND EXHAUST FOR EVIDENCE OF OIL LEAKS AND BOTH AIR CYLCE MACHINES FOR OPERATION AND OIL LEVEL, ALL APPEARED NORMAL.  THE AIR CONDITIONING COALESCER BAGS WERE FOUND TO BE EXTREMELY DIRTY.  THE COALESCER BAGS WERE REPLACED AND THE AIR CONDITIONING SYSTEMS OPERATED USING BOTH ENGINES AND AN EXTERNAL AIR SUPPLY CART.  MAINTENANCE WAS UNABLE TO DETECT ANY FURTHER SMELL OR SMOKE.  (X)
